Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Arthritus of the lower back.
avatar
An_248109 posted:
I have an arthritic condition in my lower back. I am taking hydrocodin for this, however as time goes by (I am 63) the pain is increasing or the med has reached its maximum for me.

Has the community had their doctor advise as to the next avenue?

Thanks for your time/help,

Brad
Reply
 
avatar
annette030 responded:
Hi, Brad

Just explain to your doctor the things that you are unable to do in your day to day living due to the pain coming back.

How long have you been taking the hydrocodone?

It may be time for you to use a long acting opioid around the clock. See what your doctor says.

Take care, Annette
 
avatar
David Maine, MD responded:
Thank you for your post. I would advise you to discuss this issue with your doctor. He/She can review your history and imaging when appropriate to ensure there is clinical stability. If things have otherwise not changed then this may simply be a manifestation of "tolerance". This may necessitate a slight change in the medication to try and reestablish effective pain relief. I hope that helps.


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

want to know if anyone has gone threw the pain im having
got a bulgin disc between c5 c6 pain goes form my neck all down my spain threw my back... the lower part of my back is swollen.... have ... More
Was this Helpful?
2 of 13 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.